Beware the Beth Israel Deaconess Medical

Discussion in 'Support' started by erniej, Mar 18, 2016.

tinnitus forum
    1. erniej
      Assassinator

      erniej Member

      Location:
      Massachusetts
      Tinnitus Since:
      1991
      Cause of Tinnitus:
      Not so sure now...
      On February 1st of this year I went to the Beth Israel Deaconess Medical Center Emergency Room as I was having difficulty tolerating a loud, horrible ringing in my ears. I was then admitted to the Mental Health ward.
      I presented a letter explaining that I was tapering off 8MGs daily of Xanax and I was on a strict taper schedule and was down to 5.5MGs daily.
      The letter said to not make any changes in the strict taper without contacting the Nurse Practitioner who was prescribing the medication. A doctor John Plasky, my "team" doctor, against my objections, decided to switch me over to a dosage of 6MGs of Klonopin daily and taper me at a rate of .5MGs daily for 12 days straight. I strongly objected stating that he was placing my health in danger by tapering too quickly. He ignored my protests and started the taper anyway. He said he was using a "scientific formula." Two other doctors on the unit ignored my objections. I kept telling the staff how sick I was becoming but I was ignored.
      On the 12th day I was headed back to my room when I started shaking uncontrollably and lost consciousness. I was transferred to the medical unit where the head cardiologist said that it might have been a seizure. I was given a Cat Scan and multiple heart tests. I was reinstated back up to 3MGs daily. After two days I was transferred back to the Mental Health Ward and was released in two days.
      Today, 2/25/16 I met with a Psychopharmacologist and he is having me stay on the 3MGs of Klonopin for another month and then is going to try to lower the dosage by only .5MGs. He stated to me that this medication needs to be tapered off VERY slowly.
      That’s .5MGs in one month and not .5MGs daily.
      I still have tingling sensations and numb feelings in both of my legs from the dangerous rapid taper. An attorney advised me to consult with a doctor to see if the rapid detox gave me a stroke. I'm currently looking into that.
      In my opinion my health was placed in danger by the rapid taper. This Plasky is a bully and a real asshole.
      Oh, and get this! Dr Plasky told me in front of four student nurses and three other doctors that because "some" doctor, at "some" point in time gave me "some" ototoxic medication that damaged the 8th nerve in my ear. And because of this the ringing in my ear was only going to get louder and I would eventually kill myself at some point in time when I was released from the hospital. It gets better. He said I needed my daughter to come in and meet with the "team" and a social worker to get the support that she would need when I killed myself. When I was in the medical unit I tried to tell the doctors there what he said and they wouldn't believe me. During his rant he shamed me for the pain I would be putting my family through when I went through with it. He asked me if I had stocks and bonds, and questions about my financial status that my daughter would need to know about. When I became angry he taunted me in front of everyone saying "your flushing." He asked me if I believed in God. He asked me if I believed in an afterlife. God I wish I had a mini-recorder with me at the time. All because I felt I couldn't handle the horrific ringing and searched for help.
       
      • Helpful Helpful x 1
      • Hug Hug x 1
    2. PaulBe

      PaulBe Member Benefactor

      Location:
      Cairns
      Tinnitus Since:
      11/2013
      Cause of Tinnitus:
      Probably sound, though never proven
      Which up to that time you er...hadn't done, obviously. Sounds all very Minority Report with white coats.

      Any wonder Docs get such a bad rap from so many of us here.
       
    3. Telis

      Telis Member Hall of Fame

      Location:
      Calgary
      Tinnitus Since:
      11/2013
      Scary story. Very very creepy, gave me a sick feeling reading. Sorry to hear this, that's just plain awful.
       
    4. erniej
      Assassinator

      erniej Member

      Location:
      Massachusetts
      Tinnitus Since:
      1991
      Cause of Tinnitus:
      Not so sure now...
      Also, my three daughters prefer to not have me in their lives so the not ending it all to save them from pain eases itself out the window.
       
    5. Hariz Nonis
      Sleepy

      Hariz Nonis Member

      Tinnitus Since:
      09/2015
      Something is really wrong with your doctor....
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.